<font color=#0000ff> There is a blood test to see if your dad is suffering from adrenal gland insufficiency. If you are concerned, I would insist he have it done. My friend had Crohn's Disease and took herself off prednisone too quickly and developed Addison's Disease. You sure don't want that to happen.
The doctor did order that blood test. The symptoms he is having are what is listed for addisons disease; Fatigue, weakness, low blood pressure, high heart rate, loss of appetite and dehydration.
I sometimes wonder if some of these doctors really know the side effects of the drugs they prescribe and know how to administer them and withdraw them properly. If you look at the side effects for drugs, they affect older people much more often and much worse than younger people. I don't think they ever took into account that my Dad is 79 year old when they put him on 40 mg of presdnisone for 45 days before they started to taper. My Dad was having 30 to 50 bloody bowel movements a day at the height of his flare. Going in the hospital and going on the IV Solu-cort f and then the 40 mg pred stopped the bleeding very quickly and reduced the frequency to around 10 runny movements a day. His stools have never firmed up and the frequency is still at the 5 to 10 a day level. They were giving him the cort enemas twice a day for a while and he has been off and on lialda with no improvement but they have never tried the cortafoam enema or the mesalamine enema. They are starting to talk about
remicade but I wonder how that reacts in a 79 year old body? Either way the prednisone induced myopathy and now the possible adrenal insufficiency sort of trump the UC right now.